Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 18, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 6, 2005, 1:23 AM CDT for Calhoun County, Victoria County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2005, 1:23 AM CDT (06:23 UTC)
- Expired
- Apr 6, 2005, 2:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 116 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 11:50 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 5, 11:50 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1150 PM CDT TUE APR 5 2005 .UPDATE...TSTMS MUCH FURTHER SOUTH THAN ANTICIPATED. BELIEVE S/WV TO THE MOVING MORE E-SE RATHER THAN ERLY (PROVIDING BETTER LIFT AND MID LEVEL COOLING THAN ANTICIPATED) AND VERY STRONG MOISTURE CONVERGENCE ALONG THE SFC BOUNDARY CURRENTLY MVG INTO NRN ZONES ARE THE CULPRIT. WILL UPDATE TO INCREASE POPS AGAIN AND MENTION POSSIBLY SEVERE IN NRN/NERN COUNTIES. && .PRELIMINARY POINT TEMP/POPS... CORPUS CHRISTI 62 87 57 82 59 / 10 05 00 00 00 VICTORIA 59 80 53 81 56 / 50 00 00 00 00 LAREDO 62 87 58 86 63 / 00 00 00 00 00 ALICE 60 88 56 84 57 / 10 00 00 00 00 ROCKPORT 65 83 59 80 60 / 20 05 00 00 00 COTULLA 54 84 54 84 56 / 00 00 00 00 00 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...SMALL CRAFT ADVISORY GMZ230-250-255. && UPDATE...MJG 89/TMT...SHORT-TERM 81/TE...LONG-TERM
Hazardous weather outlook, Apr 6, 12:30 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1230 AM CDT WED APR 6 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-060900- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 1230 AM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...OVERNIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH PARTS OF SOUTH TEXAS MAINLY EAST OF A CROSS TO FREER LINE. SOME OF THESE STORMS WILL BE STRONG WITH GUSTY WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF SOUTH TEXAS SUNDAY AFTERNOON AND MONDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DUNN
In the hours before
Special weather statement, Apr 6, 12:24 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1224 AM CDT WED APR 6 2005 TXZ230>234-060630- BEE-GOLIAD-LIVE OAK-MCMULLEN-VICTORIA- 1224 AM CDT WED APR 6 2005 ...STRONG THUNDERSTORMS WERE AFFECTING BEE...GOLIAD...LIVE OAK... MCMULLEN AND VICTORIA COUNTIES... AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF THOMASTON TO 16 MILES SOUTHWEST OF TILDEN...MOVING EAST TO SOUTHEAST AT 30 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING AT LEAST SMALL HAIL...HEAVY RAINFALL...AND WINDS GUSTING TO 40 TO 50 MPH. PEOPLE IN BEE...GOLIAD...LIVE OAK...MCMULLEN AND VICTORIA COUNTIES... INCLUDING THE CITIES OF CALLIHAM...CHOKE CANYON...PAWNEE... TILDEN...WEESATCHE...CHARCO...NURSERY...VICTORIA...THREE RIVERS...SIMMONS AND RAY POINT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 12:08 AM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 38 min |
| Apr 6, 12:56 AM CDT | Severe Thunderstorm Warning | CRP | Bee | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.